Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2019, 7:34 PM MDT for Prowers County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 7:34 PM MDT (01:34 UTC)
- Expired
- Jun 17, 2019, 8:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Prowers County, CO
The radar
The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
991
WUUS55 KPUB 180134
SVRPUB
COC099-180200-
/O.NEW.KPUB.SV.W.0097.190618T0134Z-190618T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
734 PM MDT Mon Jun 17 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Prowers County in southeastern Colorado...
* Until 800 PM MDT.
* At 734 PM MDT, severe thunderstorms were located along a line
extending from Lamar to 9 miles northwest of Two Buttes Reservoir,
moving east at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Lamar, Holly, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3825 10207 3767 10208 3765 10273 3825 10267
TIME...MOT...LOC 0134Z 259DEG 20KT 3808 10263 3776 10268
HAIL...1.00IN
WIND...70MPH
$$
281 follow-up statement
011
WWUS55 KPUB 180144
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
744 PM MDT Mon Jun 17 2019
COC099-180200-
/O.CON.KPUB.SV.W.0097.000000T0000Z-190618T0200Z/
Prowers CO-
744 PM MDT Mon Jun 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR PROWERS COUNTY...
At 744 PM MDT, severe thunderstorms were located along a line
extending from near Lamar to 8 miles north of Two Buttes Reservoir,
moving east at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Lamar, Holly, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3825 10207 3767 10208 3766 10269 3825 10263
TIME...MOT...LOC 0144Z 259DEG 20KT 3809 10257 3777 10262
HAIL...1.00IN
WIND...70MPH
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:44 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 17, 3:44 PM MDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 344 PM MDT Mon Jun 17 2019 .SHORT TERM...(This evening through Tuesday) Issued at 342 PM MDT Mon Jun 17 2019 Latest trends in the streamflows across the southwest mountains and the San Luis Valley indicate that water is still running high, so the Flood Watch is being extended until Thursday. Showers and thunderstorms are expected to continue spreading from the mountains to the adjacent valleys and plains through the evening hours. There remains the potential for some storms to reach severe criteria this evening across the plains as CAPE values should be in the 1000 to 1500 J/kg range. However, bulk shear values are not projected to be very high, generally less than 30 kts. With these values, the main threats will be wind gusts of 60 mph and hail up to golf ball size. The SPC does have a marginal risk for the areas east of the Sangre de Cristos with a slight risk for the northeast corner of El Paso County and another area covering eastern Las Animas, western Baca, and southern Bent Counties. Locally heavy rainfall will also be possible, bringing the potential for flash flooding, especially over the Spring, Hayden Pass, and Junkins Burn Scars. Storms are expected to move out of the area overnight, and lows tonight will be in the mid 50s across the plains, and mid to upper 40s in the San Luis and Upper Arkansas Valleys. Another wave of energy moves through the area on Tuesday, bringing another round of showers and thunderstorms for the late morning and afternoon. Storms should initiate over the mountains again, then spread eastward across the adjacent valleys and plains. The SPC has a marginal risk of severe storms from the I-25 corridor eastward with a slight risk for the far southeastern portion of Colorado. CAPE values are forecast to be around 1000-1500 J/kg over the far eastern plains, and bulk shear values are expected to be a bit higher (around 40 kts) over the far southeastern corner of Colorado, which could support the development of an isolated supercell. Once again, the main threats are expected to be hail of around an inch in diameter and wind gusts of 60 mph or greater. Afternoon highs are expected to reach the low to mid 80s across the plains, and upper 60s to mid 70s in the high valleys. .LONG TERM...(Tuesday night through Monday) Issued at 342 PM MDT Mon Jun 17 2019 Active meteorological conditions are expected to continue over eastern locations of the CWA(including the potential for strong to potentially severe thunderstorms) into Tuesday night as latest PV analysis, computer simulations and forecast model soundings support next upper disturbance impacting the area. Warmer and drier conditions are still expected over southern Colorado from Wednesday into Friday as zonal to southwesterly upper flow develops over the region. Then, cooler and increasingly unsettled meteorological conditions are anticipated from later into the weekend and into early next week as several relatively weak northerly surface surges interact with passing upper disturbances. Finally, warmest temperatures are projected from Wednesday into Friday, while coolest conditions should be noted during the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 342 PM MDT Mon Jun 17 2019 Showers and thunderstorms are expected to remain in the vicinity of all three TAF sites through the evening, with KPUB and KCOS having a better chance of a seeing a storm directly over the site. Another round of showers and thunderstorms are expected to develop late morning through the afternoon on Tuesday. VFR conditions are expected throughout the forecast period, unless a thunderstorm moves over one of the sites. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday afternoon for COZ065>068-070-071. &&
Hazardous weather outlook, Jun 17, 11:28 AM MDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Mon Jun 17 2019 COZ058>089-093>099-181730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Mon Jun 17 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to continue developing across the higher terrain, spreading eastward over the Interstate 25 corridor during the afternoon, then across the eastern plains from mid-afternoon into this evening. A few severe storms will be possible along and east of Interstate 25, with hail up to golfball size and wind gusts over 60 mph. Locally heavy rainfall will also be possible today, especially across the Palmer Divide and the lower eastern slopes of the Sangre de Cristo and Wet Mountains. This will lead to the potential for flash flooding, especially if heavy rain falls across the Spring, Junkins and Hayden Pass burn scars. All storms today will be capable of producing frequent cloud to ground lighting, gusty outflow winds up to 45 mph and small hail. Fast and high flows in creeks, streams and rivers will continue across the area today, with the potential for flooding, especially in the southwest mountains, portions of the San Luis Valley, and along the Upper Arkansas River Valley, generally west of the Pueblo Reservoir. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms are expected across the mountains and plains of southern Colorado on Tuesday. Lightning, small hail, and winds gusting to 45 mph will be the main threats with storms. A storm or two may also be capable of producing hail to around one inch in diameter and wind gusts to 60 mph. Storms may also produce heavy rainfall and flash flooding, with the greatest risk being over burn scars and urban areas. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible from Interstate 25 eastward across the plains this afternoon and evening. 29/29
In the hours before
Local storm report, Jun 17, 5:34 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
534 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN 4 NE BLENDE 38.28N 104.52W
06/17/2019 M2.21 INCH PUEBLO CO OFFICIAL NWS OBS
COOP OBS...NOT FROM PUB ASOS.
&&Special weather statement, Jun 17, 6:26 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
626 PM MDT Mon Jun 17 2019
COZ094-099-180045-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
626 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 645 PM MDT...
At 626 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Kenton, or 27 miles southwest of Springfield. This
storm was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm, along with very heavy rain.
This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.
LAT...LON 3727 10295 3711 10279 3701 10283 3702 10331
3711 10328
TIME...MOT...LOC 0026Z 039DEG 2KT 3712 10297
28Special weather statement, Jun 17, 6:51 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 651 PM MDT Mon Jun 17 2019 COZ099-180115- Springfield Vicinity/Baca County CO- 651 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 715 PM MDT... At 651 PM MDT, Doppler radar was tracking a strong thunderstorm over Springfield, moving northeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Springfield. LAT...LON 3732 10259 3741 10271 3752 10262 3742 10246 TIME...MOT...LOC 0051Z 223DEG 25KT 3742 10260 28
Special weather statement, Jun 17, 7:17 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
717 PM MDT Mon Jun 17 2019
COZ097>099-180200-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
717 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...NORTH
CENTRAL BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 800 PM MDT...
At 717 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Lamar to 18 miles south of
McClave to 16 miles west of Two Buttes Reservoir. Movement was east
at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Two Buttes Reservoir.
LAT...LON 3806 10237 3793 10240 3761 10260 3762 10299
3785 10285 3801 10283
TIME...MOT...LOC 0117Z 256DEG 13KT 3800 10276 3787 10277 3768 10289
BCLocal storm report, Jun 17, 7:20 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
720 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND GST 4 S CHERAW 38.05N 103.51W
06/17/2019 M66 MPH OTERO CO ASOS
LHX ASOS REPORT.
&&Local storm report, Jun 17, 7:33 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
733 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 1 N CAMPO 37.12N 102.58W
06/17/2019 E70 MPH BACA CO EMERGENCY MNGR
POWER LINES DOWN 1 MILE NORTH OF CAMPO ON RT
287. STRANDED MOTORIST WITH LIVE WIRES ON
TOP OF VEHICLE AT THIS TIME. NO INJURIES
REPORTED.
&&
GHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:08 PM MDT | Tornado Warning | PUB | Bent, Kiowa, Otero | 37 min |
| Jun 17, 6:10 PM MDT | Flash Flood Warning | PUB | Bent, Kiowa, Otero | 3 hr |
| Jun 17, 6:26 PM MDT | Special Weather Statement | PUB | Baca | 19 min |
| Jun 17, 6:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 42 min |
| Jun 17, 6:37 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 23 min |
| Jun 17, 6:45 PM MDT | Tornado Warning | PUB | Baca | 30 min |
| Jun 17, 6:51 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Jun 17, 6:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 48 min |
| Jun 17, 7:01 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 44 min |
| Jun 17, 7:17 PM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Jun 17, 7:37 PM MDT | Tornado Warning | PUB | Prowers | 23 min |
| Jun 17, 7:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 47 min |
| Jun 18, 12:05 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 18, 12:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 18, 12:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 18, 1:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 18, 1:45 PM MDT | Special Weather Statement | PUB | El Paso | 15 min |
| Jun 18, 1:52 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 18, 2:18 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jun 18, 2:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jun 18, 2:35 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Jun 18, 2:44 PM MDT | Special Weather Statement | PUB | Huerfano | 46 min |
| Jun 18, 2:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jun 18, 3:07 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jun 18, 3:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo, Teller | 34 min |
| Jun 18, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 42 min |
| Jun 18, 3:36 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| Jun 18, 3:39 PM MDT | Special Weather Statement | PUB | Crowley | 36 min |
| Jun 18, 3:56 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jun 18, 4:02 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jun 18, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 27 min |
| Jun 18, 4:08 PM MDT | Tornado Warning | PUB | Las Animas | 37 min |
| Jun 18, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 47 min |
| Jun 18, 4:16 PM MDT | Special Weather Statement | PUB | Kiowa | 29 min |
| Jun 18, 4:17 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 28 min |
| Jun 18, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 40 min |
| Jun 18, 4:29 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
| Jun 18, 4:33 PM MDT | Tornado Warning | PUB | Baca, Bent, Las Animas | 27 min |
| Jun 18, 4:41 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 34 min |
| Jun 18, 4:44 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jun 18, 4:54 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
| Jun 18, 4:56 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| Jun 18, 5:13 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 17 min |
| Jun 18, 5:26 PM MDT | Special Weather Statement | PUB | Bent | 34 min |
| Jun 18, 5:29 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Jun 18, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 21 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.